MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA URETHRAL CATHETER
Model Number 802412
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient got two infections and believed it is from the bardia urethral catheter product.The patient also said when the order arrived it appeared to have been rained on and it seemed the box had been retaped.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.A potential root cause for this failure mode could be due to the patient sensitivity to materials.It was unknown whether the device had met specifications.The product was used for the treatment but it was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number was unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿instructions for use: indications for use: for urological use only.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: 1) on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.2) visually inspect the product for any imperfections or surface deterioration prior to use.3) reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to failure, and or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions: urinary tract infection.Bleeding from the urethra.Irritation of the urethra.Instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands." corrections: e, h.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient experienced two infections and believed it is from the bardia urethral catheter product.The patient also said when the order was arrived it appeared to have been rained on and it seemed the box was retaped.

Brand Name
BARDIA URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11518567
Report Number1018233-2021-01428
Device Sequence Number3835176
Product Code KOD
UDI-Device Identifier00801741018343
UDI-Public(01)00801741018343
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number802412
Device Catalogue Number802412
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date07/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;